Citation: Rev Rob. "An Invalid For A Few Weeks: An Experience with GHB (exp7867)". Erowid.org. Jul 5, 2001. erowid.org/exp/7867
GHB dependence. I know it all to well. I was dependant for some time and it was not fun getting off. The withdrawal is much like coming off opiates and benzodiazepines at the same time. This is the closest I can describe it. I wound up using Ativan instead of other weaker benzo's but any would work. I just happen to have a high tolerance because of past use. I also was taking extremely high doses of GHB, and dosing in less than 1 hour. My use was actually an attempt to find an alternative that was not controlled like opiates are for my back pain. It worked.... but then yielded its' ugly side to me.
I know many who use it in more moderation and have no 'addiction' or withdrawal when stopping its use. however, I was taking way to much and I went through the hellish side of anything in which sane, safe, moderation is used. Benzo's will help stop the body waves and panic attacks that come from withdrawal. Opiates will also help, but I would go with benzo's primarily with opiate back-ups or a regimen of both (if possible) However, be careful that the dependence is not transferred to those (although possibly easier to get off since there are taper programs that do work if the person is dedicated to them).
I had panic attacks and strong anxiety for at least a month after stopping and the symptoms gradually declined over the next 2-3 months. I don't know about any 'damage' the use of the chemical has done but I did have tremors during this time and muscle spasms (limb jerking some). They took the longest to go away really in my case. Sometimes I wonder if there actually is some permanent tremor activity from such heavy use, but as I said it happens rarely anymore for the most part.
The body waves are like negative GHB waves (like the warm GHB wave that goes down your body) these burn, tingle, and sting and can be extremely un-nerving. Benzo's really help with those and opiates will add to the effectiveness of the benzo treatment in pretty much all areas. However, the opiates probably will not take care of the anxiety like the benzo's do.
I went through it really hard. I was pretty much an invalid for a few weeks because of the WD symptoms. I was however, at a point in my GHB use that I was starting to have WD even when using it because my tolerance grew beyond the ability I had to fight the 'comatose' state large doses put you in. In other words, I needed more than I could take and stay awake to prevent WD. So my dosing became so frequent that it was insane.
I have helped a couple others get off from their dependence.... it isn't fu by any means at all, but if someone is dependant and wants off, it is possible and I hope I will be able to help with whatever information I have through my experience. Everything happens for a reason, and I hope my pain and suffering will help others to get through theirs much easier. I was lucky I have a Dr that is cool and also trusted me in what I said, because the medical community does not know what is up at all in this area with GHB. I communicated with 1 person's doctor to help them out. Luckily, my experiences helped those people and again I pray it will help you friend and anyone/everyone else.
Light, Love and Peace.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.